Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 9, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 28, 2002, 9:13 AM CDT for Bledsoe County, Rhea County, Tennessee. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 28, 2002, 9:13 AM CDT (14:13 UTC)
- Expired
- Apr 28, 2002, 10:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Bledsoe County, TN, Rhea County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 9:40 AM CDT | Thunderstorm Wind | Pikeville, TN | |
| Apr 28, 9:45 AM CDT | Thunderstorm Wind | Spring City, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 998 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 281413 SVRMRX TNC007-143-281500- /NEW.KMRX.SV.W.0021.281413-281500/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 913 AM CDT SUN APR 28 2002 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLEDSOE COUNTY IN EAST TENNESSEE RHEA COUNTY IN EAST TENNESSEE * UNTIL 1000 AM CDT(1100 AM EDT) * AT 910 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR PIKEVILLE...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EVENSVILLE AROUND 1025 AM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. $$ LAT...LON 3570 8526 3552 8531 3547 8501 3558 8492
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 8:59 AM CDT, 14 minutes earlier.
Area forecast discussion, Apr 28, 8:59 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
959 AM EDT SUN APR 28 2002
RADAR TRENDS SHOW THE STORMS ACROSS MIDDLE TENNESSEE...PLATEAU AND
SOUTHWEST VIRGINIA ARE WEAKENING AS THEY MOVE INTO MORE STABLE AIR.
HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS REMAIN AND WILL MOVE
ACROSS THE REGION THIS MORNING. A GOOD DEAL OF CONVECTIVE DEBRIS
WILL MOVE OVER THE REGION THIS MORNING INTO POSSIBLY EARLY
AFTERNOON WHICH WILL INHIBIT DESTABILIZATION FOR A WHILE...BUT WITH
STRONG WARM AIR ADVECTION AND RETURN OF SUNSHINE LATER TODAY FEEL
AIRMASS WILL UNSTABLE. I EXPECT LIFTED INDICES OF -5 TO -7 WITH
CAPES BETWEEN 2000-2500 J/KG.
COLD FRONT STILL WELL WEST/NORTHWEST OF THE AREA AND WILL NOT MOVE
ACROSS THE FORECAST AREA UNTIL THIS EVENING. I EXPECT ANOTHER ROUND
OF THUNDERSTORMS TO FIRE OVER CENTRAL/EAST KENTUCKY TO MIDDLE
TENNESSEE THIS AFTERNOON WHERE AIRMASS WITH BE QUITE UNSTABLE. THE
ACTIVITY WILL THEN MOVE EAST INTO THE CWA LATE THIS
AFTERNOON/EVENING. SOME OF THESE STORMS COULD BECOME SEVERE WITH
THE GREATEST THREAT OVER THE NORTHERN COUNTIES WHERE LOW LEVEL
INFLOW AND DYNAMICS WILL BE BEST.
BESIDES STORM THREAT...STRONG LOW LEVEL SOUTHWEST JET OVER THE
REGION TODAY (NEAR 40 KNOTS) WILL PRODUCE WINDY CONDITIONS AREA-WIDE.
HAVE EXPANDED WIND ADVISORY TO COVER THE ENTIRE FORECAST AREA.
.MRX...
NC...WIND ADVISORY FOR TODAY FOR ZONES NCZ060...061.
TN...WIND ADVISORY FOR TODAY FOR ZONES TNZ012>018...035>047...
067>074...081>087...098>102.
VA...WIND ADVISORY FOR TODAY FOR ZONES VAZ001>002....VAZ005-006-008.
DHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 12:45 PM CDT | Severe Thunderstorm Warning | MRX | Scott | 30 min |
| Apr 28, 1:13 PM CDT | Severe Thunderstorm Warning | MRX | Campbell | 47 min |
| Apr 28, 1:33 PM CDT | Tornado Warning | MRX | Campbell, Union | 42 min |
| Apr 28, 1:38 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Loudon, Roane | 52 min |
| Apr 28, 1:40 PM CDT | Severe Thunderstorm Warning | MRX | Scott | 35 min |
| Apr 28, 1:54 PM CDT | Tornado Warning | MRX | Blount, Knox | 51 min |
| Apr 28, 1:59 PM CDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger | 46 min |
| Apr 28, 2:19 PM CDT | Tornado Warning | MRX | Sevier | 41 min |
| Apr 28, 2:25 PM CDT | Severe Thunderstorm Warning | MRX | Greene, Hamblen, Hawkins | 50 min |
| Apr 28, 2:45 PM CDT | Severe Thunderstorm Warning | MRX | Sullivan | 45 min |
| Apr 28, 2:54 PM CDT | Severe Thunderstorm Warning | MRX | Grainger | 21 min |
| Apr 28, 3:07 PM CDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Jefferson | 38 min |
| Apr 28, 3:21 PM CDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Johnson | 39 min |
| Apr 28, 3:40 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe | 35 min |
| Apr 28, 3:52 PM CDT | Severe Thunderstorm Warning | MRX | Greene, Unicoi, Washington | 23 min |
| Apr 28, 4:06 PM CDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 39 min |
| Apr 28, 4:30 PM CDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins | 45 min |
| Apr 28, 4:39 PM CDT | Tornado Warning | MRX | Greene, Hawkins | 51 min |
| Apr 28, 4:54 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe | 36 min |
| Apr 28, 4:56 PM CDT | Severe Thunderstorm Warning | MRX | Washington | 34 min |
| Apr 28, 5:12 PM CDT | Severe Thunderstorm Warning | MRX | Carter, Unicoi | 48 min |
| Apr 28, 5:13 PM CDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 47 min |
| Apr 28, 5:29 PM CDT | Severe Thunderstorm Warning | MRX | Marion | 46 min |
| Apr 28, 5:42 PM CDT | Severe Thunderstorm Warning | MRX | McMinn | 33 min |
| Apr 28, 6:04 PM CDT | Severe Thunderstorm Warning | MRX | Monroe | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.